Doctor insights on:
Mucinex For Pneumonia
Need antibiotic: If you have strep throat your Dr needs to prescribe an antibiotic for you. If you are having trouble sleeping, Nyquil is fine especially if coughing and other symptoms are keeping you up at night. Mucinex is fine as well for cough, especially during the day. If you have a sore throat and fever, take pain medication like Tylenol (acetaminophen) or Advil and lozenges to soothe your throat. Drink plenty of water! ...Read more
Is it safe for a child to take azithromycin for strep and nasal spray, albuterol inhaler, and mucinex (guaifenesin) for bad phlemy cough?
Interactions: there is no special interaction between those medications when used as prescribed. ...Read more
Have pneumonia asthma bronchitis on prednisone 40mgx5 levoflaxcin500x7 is ok to take benedryl, cough supp and expectorant to manage severe coughing?
Probably OK but..: If your cough is caused by uncontrolled asthma, then you need to get the asthma under control instead of relying on cough medicine to relieve the symptoms. On the other hand, if your lung function is reasonably good and the cough is too bothersome, i see no harm in taking a cough suppressant for a few days. I would suggest that you talk to your doctor about these issues. ...Read more
Is it safe to take OTC Robitussin (guaifenesin) cough + chest congestion dm & an albuterol nebulizer treatment 2 hours apart? I am sick with a terrible deep cough
Child strep and bad mucous cough. Antibiotics for 3 days still has fever. Doc prescribed claritin nasal spray and inhaler for rhonchi, why claritin?
Good question: I am not aware of a nasal spray containing Claritin. Even then it would not have done that much for nasal congestion or the cough That the fever is still present after 3 days of antibiotic points more to a viral infection which often causes coughing and wheezing in children especially before age 3. ...Read moreSee 2 more doctor answers
Can i take cold eeze tabs for throat. Delsym (dextromethorphan) for cough and sudafed pe for stuffy head. All together?
If not double-dosing: A person can usually briefly take different over-the-counter "cold" medications, as long as she reads the labels and does not accidentally double-dose on an ingredient. Watch for acetominophen (tylenol) and Ibuprofen (motrin, advil) in the multi-ingredient medications. A person with a sore throat should check with her doctor to see if she has a strep throat infection, or other "treatable" illness. ...Read more
Different: Mucinex D contains Guaifenesin 600mg (for cough) and Pseudoephedrine 60mg, while Mucinex Sinus Max Day has Guaifenesin 200mg, Phenylephrine 5mg, and Tylenol (acetaminophen) 325mg. I generally recommend Pseudoephedrine over Phenylephrine for nasal congestion so my personal preference would be Mucinex D. But if you have a fever or pain, Mucinex Sinus Max would be good if you don't want to take Tylenol (acetaminophen) separately. ...Read more
Yes: This will help keep mucus thin. Better for post nasal drip(pnd) is a nasal steroid. Also sudafed if available in your part of the country otc. Should this continue then see your doctor to examine you. Could be simple allergies as well and you can use a combine antihistamine and decongestant if needed. ...Read moreSee 1 more doctor answer